Convolutions of Heavy Tailed Random Variables and Applications to Portfolio Diversification and MA(1) Time Series
Jaap Geluk (),
Liang Peng and
Casper de Vries
Additional contact information
Jaap Geluk: Econometric Institute, Erasmus University Rotterdam
Liang Peng: Center for Mathematics and its Applications, Australian National University, Canberra
No 99-088/2, Tinbergen Institute Discussion Papers from Tinbergen Institute
Abstract:
The paper characterizes first and second order tail behavior ofconvolutions of i.i.d. heavy tailed random variables with supporton the real line. The result is applied to the problem of riskdiversification in portfolio analysis and to the estimation of theparameter in a MA(1) model.
Date: 1999-11-18
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://papers.tinbergen.nl/99088.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:tin:wpaper:19990088
Access Statistics for this paper
More papers in Tinbergen Institute Discussion Papers from Tinbergen Institute Contact information at EDIRC.
Bibliographic data for series maintained by Tinbergen Office +31 (0)10-4088900 ().